zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A computational method for singularly perturbed nonlinear differential-difference equations with small shift. (English) Zbl 1195.65100
Summary: This paper is devoted to the numerical study of the boundary value problems for nonlinear singularly perturbed differential-difference equations with small delay. Quasilinearization process is used to linearize the nonlinear differential equation. After applying the quasilinearization process to the nonlinear problem, a sequence of linearized problems is obtained. To obtain parameter-uniform convergence, a piecewise-uniform mesh is used, which is dense in the boundary layer region and coarse in the outer region. The parameter-uniform convergence analysis of the method has been discussed. The method has shown to have almost second-order parameter-uniform convergence. The effect of small shift on the boundary layer(s) has also been discussed. To demonstrate the performance of the proposed scheme two examples have been carried out. The maximum absolute errors and uniform rates of convergence have been presented in the form of the tables.
MSC:
65L11Singularly perturbed problems for ODE (numerical methods)
34K07Theoretical approximation of solutions of functional-differential equations
34K26Singular perturbations of functional-differential equations
65L03Functional-differential equations (numerical methods)
References:
[1]Tzou, D. Y.: Micro-to-macroscale heat transfer, (1997)
[2]Joseph, D. D.; Preziosi, L.: Heat waves, Rev. mod. Phys. 61, 41-73 (1989) · Zbl 1129.80300 · doi:10.1103/RevModPhys.62.375
[3]Joseph, D. D.; Preziosi, L.: Addendum to the paper heat waves, Rev. mod. Phys. 62, 375-391 (1990)
[4]Ezzat, M. A.; Othman, M. I.; El-Karamany, A. M. S.: State space approach to two-dimensional generalized thermo-viscoelasticity with two relaxation times, Int. J. Eng. sci. 40, 1251-1274 (2002) · Zbl 1211.74068 · doi:10.1016/S0020-7225(02)00012-5
[5]Liu, Q.; Wang, X.; De Kee, D.: Mass transport through swelling membranes, Int. J. Eng. sci. 43, 1464-1470 (2005)
[6]Bestehorn, M.; Grigorieva, E. V.: Formation and propagation of localized states in extended systems, Ann. phys. (Leipzig) 13, 423-431 (2004) · Zbl 1108.35386 · doi:10.1002/andp.200410085
[7]Burton, T. A.: Fixed points, stability and exact linearization, Nonlinear anal. 61, 857-870 (2005) · Zbl 1067.34077 · doi:10.1016/j.na.2005.01.079
[8]Liao, X.: Hopf and resonant codimension two bifurcation in van der Pol equation with two time delays, Chaos, soliton. Fract. 23, 857-871 (2005) · Zbl 1076.34087 · doi:10.1016/j.chaos.2004.05.048
[9]Mackey, M. C.; Glass, L.: Oscillations and chaos in physiological control systems, Science 197, 287-289 (1977)
[10]Wazewska-Czyzewska, M.; Lasota, A.: Mathematical models of the red cell system, Mat. stos. 6, 25-40 (1976)
[11]Ramos, J. I.: On the numerical treatment of an ordinary differential equation arising in one-dimensional non-fickian diffusion problems, Comput. phys. Commun. 170, 231-238 (2005) · Zbl 1196.65163 · doi:10.1016/j.cpc.2005.04.004
[12]Miller, J. J. H.; O’riordan, R. E.; Shishkin, G. I.: Fitted numerical methods for singular perturbation problems, (1996)
[13]Farrell, P. A.; O’riordan, R. E.; Shishkin, G. I.: A class of singularly perturbed semilinear differential equations with interior layers, Math. comput. 74, 1759-1776 (2005) · Zbl 1126.65063 · doi:10.1090/S0025-5718-05-01764-3
[14]Doolan, E. P.; Miller, J. J. H.; Schilders, W. H. A.: Uniform numerical methods for problems with initial and boundary layers, (1980)
[15]Farrell, P. A.; Hegarty, A. F.; Miller, J. J. H.; O’riordan, R. E.; Shishkin, G. I.: Robust computational techniques for boundary layers, (2000) · Zbl 0964.65083
[16]Roos, H. G.; Stynes, M.; Tobiska, L.: Numerical methods for singularly perturbed differential equations, convection – diffusion and flow problems, (1996)
[17]Kadalbajoo, M. K.; Sharma, K. K.: Numerical treatment for singularly perturbed nonlinear differential difference equations with negative shift, Nonlinear anal. 63, 1909-1924 (2005) · Zbl 1224.34254 · doi:10.1016/j.na.2005.02.098
[18]Bellman, R. E.; Kalaba, R. E.: Quasilinearization and nonlinear boundary value problems, (1965) · Zbl 0139.10702
[19]Kalaba, R.: On nonlinear differential, the maximum operation and monotone convergence, J. math. Mech. 8, 519-574 (1959) · Zbl 0092.07703
[20]Conte, S. D.; De Boor, C.: Elementary numerical analysis, (1981)
[21]Ralston, A.; Rabinowitz, P.: A first course in numerical analysis, (1988)
[22]Lange, C. G.; Miura, R. M.: Singular perturbation analysis of boundary-value problems for differential difference equations, IV, a nonlinear example with layer behavior, Stud. appl. Math. 84, 231-273 (1991) · Zbl 0725.34064
[23]F.A. Howes, Singular Perturbations and Differential Inequalities, vol. 168, Memoirs of the American Mathematical Society, Providence, RI, 1976. · Zbl 0338.34055
[24]Lakshmikantham, V.; Vatsala, A. S.: Generalized quasilinearization for nonlinear problems, (1998)
[25]O’malley, R. E.: Introduction to singular perturbations, (1974)
[26]O’mally, R. E.: Singular perturbation methods for ordinary differential equations, (1991) · Zbl 0743.34059
[27]Bakhvalov, A. S.: On the optimization of methods for solving boundary value problems with boundary layers, J. vychist. Mat. fis. 9, 841-859 (1969) · Zbl 0228.65072 · doi:10.1016/0041-5553(69)90038-X
[28]Vulanović, R.: Non-equidistant generalizations of the gushchinshennikov scheme, Zaam 67, 625-632 (1987) · Zbl 0636.65077 · doi:10.1002/zamm.19870671212
[29]Gartland, E. C.: Graded-mesh difference schemes for singularly perturbed two point boundary value problems, Math. comp. 51, 631-657 (1988) · Zbl 0699.65063 · doi:10.2307/2008767
[30]Shishkin, G. I.: Difference schemes for singularly perturbed parabolic equation with discontinuous boundary condition, J. vychist. Mat. fis. 28, 1679-1692 (1988) · Zbl 0662.65086
[31]Miller, J. J. H.; O’riordan, R. E.; Shishkin, G. I.: On piecewise uniform meshes for upwind and central difference operators for solving spps, IMA J. Numer. anal. 15, 89-99 (1995) · Zbl 0814.65082 · doi:10.1093/imanum/15.1.89
[32]Prenter, P. M.: Spline and variational methods, (1975)
[33]I.J. Schoenberg, On Spline Functions, MRC Report 625, University of Wisconsin, 1966.
[34]Kadalbajoo, M. K.; Aggarwal, V. K.: Fitted mesh B-spline collocation method for solving self-adjoint singularly perturbed boundary value problems, Appl. math. Comput. 161, 973-987 (2005) · Zbl 1073.65062 · doi:10.1016/j.amc.2003.12.078
[35]Kellogg, R. B.; Tsan, A.: Analysis of some difference approximations for a singularly perturbed problem without turning points, Math. comput. 32, 1025-1039 (1978) · Zbl 0418.65040 · doi:10.2307/2006331
[36]Hall, C. A.: On error bounds for spline interpolation, J. approx. Theory 1, 209-218 (1968) · Zbl 0177.08902 · doi:10.1016/0021-9045(68)90025-7
[37]Kadalbajoo, M. K.; Patidar, K. C.: &z.epsiv;-uniform fitted mesh finite difference methods for general singular perturbation problems, Appl. math. Comput. 179, 248-266 (2006)
[38]Varah, J. M.: A lower bound for the smallest singular value of a matrix, Linear algebra appl. 11, 3-5 (1975) · Zbl 0312.65028 · doi:10.1016/0024-3795(75)90112-3